Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Sep 16, 2006, 2:39 AM MDT for Yuma County, Colorado; Dundy County, Nebraska. It took effect at Sep 16, 2006, 10:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2006, 2:39 AM MDT (08:39 UTC)
- In effect from
- Sep 16, 2006, 10:00 AM MDT
- Expired
- Sep 16, 2006, 2:55 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2909 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 160839 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 239 AM MDT SAT SEP 16 2006 ...DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE TRI-STATE AREA TODAY... .A STRONG STORM SYSTEM OVER THE NORTHERN ROCKIES WILL CONTINUE MOVING SLOWLY EAST TODAY WHILE A COLD FRONT MOVES ACROSS THE TRI- STATE AREA THIS AFTERNOON. STRONG WESTERLY WINDS WILL DEVELOP ACROSS EASTERN COLORADO SPREADING EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON. COZ090-NEZ079-161645- /O.NEW.KGLD.HW.W.0005.060916T1600Z-060916T2300Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 239 AM MDT SAT SEP 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. WESTERLY WINDS WILL INCREASE BY LATE MORNING AS A COLD FRONT MOVES ACROSS THE AREA. SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON BEFORE SUBSIDING LATER THIS EVENING. THOSE TRAVELING ALONG HIGHWAY 385 OR HIGHWAY 59 SHOULD BE PREPARED FOR STRONG CROSS WINDS AND REDUCED VISIBILITIES IN BLOWING DIRT. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DIRT...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-092-KSZ001>004-013-014-027-NEZ080-081-161645- /O.NEW.KGLD.WI.Y.0028.060916T1600Z-060916T2300Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-WALLACE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... SHARON SPRINGS...TRENTON...MCCOOK 339 AM CDT SAT SEP 16 2006 /239 AM MDT SAT SEP 16 2006/ ...WIND ADVISORY IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 5 PM MDT /6 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 5 PM MDT /6 PM CDT/ THIS AFTERNOON. STRONG WESTERLY WINDS WILL DEVELOP BEHIND A COLD FRONT LATE THIS MORNING AND SPREAD EAST THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. WINDS WILL SUBSIDE BY LATE AFTERNOON OR EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
2 follow-up statements
000 WWUS73 KGLD 161637 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT SAT SEP 16 2006 ...DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE TRI-STATE AREA TODAY... .A STRONG STORM SYSTEM OVER THE NORTHERN ROCKIES WILL CONTINUE SLOWLY EAST TODAY WITH A COLD FRONT MOVING ACROSS THE TRI-STATE REGION LATE THIS AFTERNOON. STRONG WESTERLY WINDS WILL DEVELOP ACROSS NORTHEAST COLORADO AROUND MID DAY AND SPREAD INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON. COZ090-NEZ079-162300- /O.CON.KGLD.HW.W.0005.000000T0000Z-060916T2300Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 1037 AM MDT SAT SEP 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. WEST WINDS WILL INCREASE BY MID DAY AS A COLD FRONT MOVES INTO THE AREA. SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE THROUGH LATE AFTERNOON BEFORE SUBSIDING LATER THIS EVENING. THOSE TRAVELING ALONG HIGHWAY 385 OR HIGHWAY 59 SHOULD BE PREPARED FOR STRONG CROSS WINDS AND REDUCED VISIBILITIES IN BLOWING DIRT. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DIRT...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-092-KSZ001>004-013-014-027-NEZ080-081-162300- /O.CON.KGLD.WI.Y.0028.000000T0000Z-060916T2300Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-WALLACE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... SHARON SPRINGS...TRENTON...MCCOOK 1137 AM CDT SAT SEP 16 2006 /1037 AM MDT SAT SEP 16 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT (6 PM CDT) THIS AFTERNOON. STRONG WEST WINDS WILL DEVELOP AROUND MID DAY AND SPREAD SOUTHEAST AS A COLD FRONT MOVES INTO THE AREA BY LATE AFTERNOON. SUSTAINED WIND SPEEDS OF 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. WINDS WILL SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
000 WWUS73 KGLD 162055 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 255 PM MDT SAT SEP 16 2006 ...DAMAGING WINDS EXPECTED ACROSS PORTIONS OF THE TRI-STATE AREA TODAY... .A STRONG STORM SYSTEM OVER THE NORTHERN ROCKIES WILL CONTINUE TO MOVE SLOWLY TO THE EAST TONIGHT WITH ITS ASSOCIATED COLD FRONT MOVING ACROSS THE TRI- STATE REGION THIS EVENING. STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE TRI-STATE REGION THROUGH THIS EVENING. COZ090-NEZ079-170200- /O.CAN.KGLD.HW.W.0005.000000T0000Z-060916T2300Z/ /O.EXB.KGLD.WI.Y.0028.060916T2100Z-060917T0200Z/ YUMA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 255 PM MDT SAT SEP 16 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. WINDS WILL SUBSIDE LATER THIS EVENING AS THIS FRONT PUSHES TO THE EAST. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ015-016-028-029-041-042-170200- /O.EXB.KGLD.WI.Y.0028.060916T2100Z-060917T0200Z/ SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...HOXIE...HILL CITY...OAKLEY...QUINTER... TRIBUNE...LEOTI 355 PM CDT SAT SEP 16 2006 /255 PM MDT SAT SEP 16 2006/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. STRONG WEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. WINDS WILL SUBSIDE LATER THIS EVENING AS THIS FRONT PUSHES TO THE EAST. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ091-092-KSZ001>004-013-014-027-NEZ080-081-170200- /O.EXT.KGLD.WI.Y.0028.060916T2100Z-060917T0200Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-WALLACE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... SHARON SPRINGS...TRENTON...MCCOOK 355 PM CDT SAT SEP 16 2006 /255 PM MDT SAT SEP 16 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. STRONG WEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS OF 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. WINDS WILL SUBSIDE LATER THIS EVENING AS THIS FRONT PUSHES TO THE EAST. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ CLK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Sep 16, 1:49 AM MDT, 50 minutes earlier.
Area forecast discussion, Sep 16, 1:49 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
149 AM MDT SAT SEP 16 2006
.DISCUSSION...LARGE MID/UPPER TROUGH OVER THE PAC NW HAS MOVED
EASTWARD INTO THE GREAT BASIN AREA WITH SUBTLE H5 HEIGHT FALLS
ACROSS MUCH OF THE NORTHERN ROCKIES/NORTHERN PLAINS. H3 120+KT JET
WILL ROUND THE BASE OF THE H5 TROUGH AND EMERGE OVER THE NORTHERN
PLAINS TODAY WITH STRONG SUBSIDENCE EXPECTED ACROSS THE CENTRAL HIGH
PLAINS.
THE PRIMARY CONCERN FOR TODAY WILL BE STRONG WINDS AS A COLD FRONT
MOVES ACROSS THE AREA WITH STRONG LOW LEVEL CAA/STEEP LOW/MID LEVEL
LAPSE RATES AND 40KTS IN THE H85-H7 LAYER. HIGH WIND WARNING
CRITERIA APPEARS LIKELY ACROSS THE FAR NW ZONES WHERE SUSTAINED
WINDS WILL LIKELY REACH 35KTS WITH WIND ADVISORY CONDITIONS ACROSS
MUCH OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA.
TEMPERATURES WILL BE A PROBLEM WITH STRONG LOW LEVEL CAA COMBINED
WITH DOWNSLOPE WESTERLY FLOW. EXPECT A SHARP GRADIENT ACROSS THE
AREA WITH LOW/MID 70S NORTHWEST AND LOWER 90S IN THE SOUTHEAST.
LITTLE TO TALK ABOUT THROUGH THE REMAINDER OF THE SHORT TERM PERIODS
AS THE TRI-STATE AREA REMAINS ON THE SUBSIDENT SIDE OF A LARGE
TROUGH MOVING ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES
AREA THROUGH MONDAY. THE NAM IS MORE AGGRESSIVE SENDING A SECONDARY
SHORT WAVE TROUGH INTO THE NORTHERN PLAINS ON MONDAY WITH ANOTHER
SURGE OF COOLER AIR. NOT READY TO JUMP ON THIS SCENARIO... HOWEVER
WILL TREND SLIGHTLY COOLER HOLDING HIGHS IN THE 60S. COOL MINIMUM
TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM PERIODS WITH
WIDESPREAD MID/UPPER 30S POSSIBLE SUNDAY NIGHT AND AGAIN ON MONDAY
NIGHT. A FROST ADVISORY MAY BE NEEDED IF THIS TREND PERSISTS.
DAYS 4 THROUGH 7...NO CHANGES MADE.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 5 PM
MDT /6 PM CDT/ THIS AFTERNOON FOR KSZ001-KSZ002-KSZ003-
KSZ004-KSZ013-KSZ014-KSZ027.
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON
FOR NEZ080-NEZ081.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 5 PM MDT THIS
AFTERNOON FOR NEZ079.
CO...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON
FOR COZ091-COZ092.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 5 PM MDT THIS
AFTERNOON FOR COZ090.
&&
MCGUIREHazardous weather outlook, Sep 15, 10:53 AM MDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT FRI SEP 15 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1153 AM CDT FRI SEP 15 2006 /1053 AM MDT FRI SEP 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ALONG AND EAST OF A LINE FROM MCCOOK NEBRASKA TO GOVE KANSAS AS A SURFACE TROUGH MOVES ACROSS THE TRI-STATE REGION. A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:39 AM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 17 hr |
Nearby
High Wind Warnings in Colorado, 2006High Wind Warnings in Nebraska, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.